×

On normed almost linear spaces. (English) Zbl 0645.46023

The author continues here his investigation of normed almost linear spaces which were introduced in [J. Approximation Theory 43, 338-358 (1985; Zbl 0602.41025)]. It is shown that a normed almost linear space X may be ‘embedded’ in a normed linear space in a useful way. One consequence of this result is that a non-trivial normed almost linear space must have a non-trivial dual space.
Reviewer: A.J.Ellis

MSC:

46B99 Normed linear spaces and Banach spaces; Banach lattices

Citations:

Zbl 0602.41025
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] Dunford, N., Schwartz, J.: Linear operators. Part I. General theory. Pure and Applied Mathematics, 7. New York, London: Interscience 1958 · Zbl 0084.10402
[2] Garkavi, A.L.: Estimation of the norm of a conditional extension of a linear functional. Mat. Zametki34, 559-572 (1983) (in Russian) · Zbl 0548.46007
[3] Godini, G.: A framework for best simultaneous approximation: Normed almost linear spaces. J. Approximation Theory43, 338-358 (1985) · Zbl 0602.41025
[4] Godini, G.: An approach to generalizing Banach spaces: Normed almost linear spaces. Proceedings of the 12th Winter School on Abstract Analysis (Srni 1984). Suppl. Rend. Circ. Mat. Palermo II. Ser.5, 33-50 (1984) · Zbl 0586.46016
[5] Godini, G.: Best approximation in normed almost linear spaces. In: Constructive theory of functions. Proceedings of the International Conference on Constructive Theory of Functions (Varna 1984). Publ. Bulgarian Academy of Sciences, Sofia, 356-363 (1984) · Zbl 0602.41034
[6] Hörmander, L.: Sur la fonction d’appui des ensembles convexes dans un espace localement convexe. Ark. Math.3, 181-186 (1954) · Zbl 0064.10504
[7] Rådström, H.: An embedding theorem for spaces of convex sets. Proc. Am. Math. Soc.3, 165-169 (1952) · Zbl 0046.33304
[8] Urba?ski, R.: A generalization of the Minkowski-Rådström-Hörmander Theorem. Bull. Acad. Pol. Sci. Sér. Sci. Math.24, 709-715 (1976)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.